Alert archive / Arkansas / Special Weather Statements in 2017
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Mar 22, 2017, 12:35 AM CDT for Benton County, Arkansas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2017, 12:35 AM CDT (05:35 UTC)
- Expired
- Mar 22, 2017, 1:15 AM CDT
- In force
- 40 min
- Issued by
- NWS Tulsa, OK
County Benton County, AR
The radar
The Springfield radar (KSGF), 117 km from the middle of the area, began a volume at 05:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1143 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 406 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted.
695
WWUS84 KTSA 220535
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
1235 AM CDT WED MAR 22 2017
ARZ001-220615-
Benton AR-
1235 AM CDT WED MAR 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BENTON COUNTY UNTIL
115 AM CDT...
At 1234 AM CDT, a strong thunderstorm was located 4 miles northwest
of Hiwasse, moving southeast at 25 mph.
Dime size hail will be possible with this storm.
Locations in or near the path include...
Rogers... Bentonville...
Bella Vista... Pea Ridge...
Gravette... Hiwasse...
Miller... Centerton...
Sulphur Springs...
This includes Interstate 49 between mile markers 83 and 84, and
between mile markers 86 and 93.
LAT...LON 3649 9408 3629 9414 3641 9460 3650 9461
3650 9416
TIME...MOT...LOC 0534Z 293DEG 20KT 3647 9439
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Mar 21, 11:42 PM CDT, 53 minutes earlier.
Area forecast discussion, Mar 21, 11:42 PM CDT, 53 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1142 PM CDT Tue Mar 21 2017 .DISCUSSION... The 06Z TAF discussion is included below. && .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. VFR conditions will prevail thru the period. A cold front has now worked its way thru all of the TAF sites. Warm advection on the cool side of the front has brought scattered showers and storms across NW AR, which could impact these sites over the next few hours (except KFSM and KFYV which should remain south of the activity). Strong NE winds behind the front will gradually abate and will veer to E by Wednesday afternoon. Low end VFR cigs (4-6kft) will prevail at all sites as moist layer in short term time height plots remains at or above 850mb, due to the dry air at the surface being ushered in with the front. The 00Z NAM guidance has now come nicely in line with this forecast, compared to the IFR or even sub-IFR junk that was the 12Z run. Lacy && .PREV DISCUSSION... /Issued 924 PM CDT Tue Mar 21 2017/ DISCUSSION... Cold front now extends near Fort Smith west to Webbers Falls/Eufaula per latest mesonet obs. Area radar data showed several fine lines consolidating with a secondary surge marking the true colder airmass, which moved through Tulsa between 4-5pm. Temperatures this evening range from the mid 50s in far northeast Oklahoma to 79 at Fort Smith. Active convection is ongoing across southern Missouri/northern Arkansas in area of post-frontal elevated instability. Latest HRRR/RAP guidance suggests this area will remain agitated overnight and this is supported by current radar trends. The 00z sounding from SGF sampled nearly 1000 j/kg of elevated CAPE and this appears to be the region where the 850mb front is located. Highest chance POPs will be maintained across far northeast Oklahoma and northwest Arkansas for the overnight. Updated zones will be sent shortly. && .PRELIMINARY POINT TEMPS/POPS... TUL 47 59 51 78 / 20 30 20 10 FSM 55 63 49 79 / 30 30 10 10 MLC 55 66 55 79 / 20 30 10 10 BVO 45 57 48 76 / 20 30 30 10 FYV 47 58 45 73 / 30 30 10 10 BYV 43 57 43 71 / 30 30 20 10 MKO 53 59 49 78 / 20 30 10 10 MIO 43 56 48 76 / 20 30 20 10 F10 52 61 54 76 / 20 30 10 10 HHW 62 68 56 81 / 20 30 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION...30
Hazardous weather outlook, Mar 21, 5:21 PM CDT, 7 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
521 PM CDT Tue Mar 21 2017
ARZ001-002-010-011-019-020-029-OKZ049-053>076-221045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
521 PM CDT Tue Mar 21 2017
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This afternoon and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Far Northwest Arkansas and East Central Oklahoma.
ONSET...Ongoing.
SIGNIFICANT WINDS.
RISK...Limited.
AREA...Eastern Oklahoma and Western Arkansas.
ONSET...Ongoing.
FIRE WEATHER DANGER.
RISK...Elevated.
AREA...Eastern Oklahoma and Western Arkansas.
ONSET...Ongoing.
DISCUSSION...
Late this afternoon, a cold front extended from northwest Arkansas
through east central Oklahoma, south of Tulsa. North of the
boundary, winds were from the northeast and gusting to between 20
to 25 miles per hour. These winds will subside by late this
evening, but the strong flow will increase the fire danger north
of the front. The front will slowly shift south across the
area tonight...and the wind shift will pose a threat for those
involved with ongoing wildfire suppression efforts.
Isolated thunderstorms are possible mainly south of the front this
evening. The airmass south of the boundary remains moderately
unstable, but convergence has been too weak so far to support
widespread storm development. The chance for storms will lessen by
late evening. The main hazard from isolated storms tonight will
be lightning.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local spotter activation is not expected tonight.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...Thunderstorm Potential.
THURSDAY...High Wind Potential...Fire Weather Potential.
FRIDAY...Severe Thunderstorm Potential...High Wind Potential...Heavy Rain Potential.
SATURDAY through Monday...Thunderstorm Potential...Fire Weather Potential.
EXTENDED DISCUSSION...
Isolated thunderstorm chances will persist through Wednesday night
as the passing front moves back north as a warm front.
A strong upper level storm system will arrive by Friday with a
widespread chance for showers and storms. Severe thunderstorms
appear possible with damaging winds likely to be the main threat.
A few areas may receive locally heavy rainfall as well. The
potential for large hail may increase Friday night as the upper
low passes.
The pattern looks active through the extended period with chances
for storms each day of the weekend.
weather.gov/tulsa Contains additional information.
CORFIDIIn the hours before
Special weather statement, Mar 21, 10:42 PM CDT, 1 hour 53 minutes before
Special Weather Statement National Weather Service Tulsa OK 1042 PM CDT TUE MAR 21 2017 ARZ001-002-011-220415- Carroll AR-Madison AR-Benton AR- 1042 PM CDT TUE MAR 21 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BENTON...NORTH CENTRAL MADISON AND WEST CENTRAL CARROLL COUNTIES UNTIL 1115 PM CDT... At 1042 PM CDT, a strong thunderstorm was located 4 miles north of War Eagle, moving east at 20 mph. Dime size hail will be possible with this storm. Locations in or near the path include... Eureka Springs... Clifty... Hobbs State Park... Larue... Beaver Lake... Bland... Lookout... LAT...LON 3630 9400 3640 9397 3642 9370 3619 9377 TIME...MOT...LOC 0342Z 278DEG 16KT 3633 9394 Lacy
Special weather statement, Mar 21, 11:53 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1153 PM CDT TUE MAR 21 2017
ARZ001-OKZ058-063-220515-
Benton AR-Delaware OK-Ottawa OK-
1153 PM CDT TUE MAR 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BENTON...
NORTHEASTERN DELAWARE AND SOUTHEASTERN OTTAWA COUNTIES UNTIL 1215 AM
CDT...
At 1153 PM CDT, a strong thunderstorm was located 8 miles north of
South West City, moving east at 25 mph.
Dime size hail will be possible with this storm.
Locations in or near the path include...
Hiwasse... Sulphur Springs...
LAT...LON 3672 9462 3654 9462 3651 9454 3650 9429
3642 9432 3657 9472 3672 9467
TIME...MOT...LOC 0453Z 286DEG 23KT 3663 9461
LacySpecial weather statement, Mar 22, 12:35 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1235 AM CDT WED MAR 22 2017
ARZ001-220615-
Benton AR-
1235 AM CDT WED MAR 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BENTON COUNTY UNTIL
115 AM CDT...
At 1234 AM CDT, a strong thunderstorm was located 4 miles northwest
of Hiwasse, moving southeast at 25 mph.
Dime size hail will be possible with this storm.
Locations in or near the path include...
Rogers... Bentonville...
Bella Vista... Pea Ridge...
Gravette... Hiwasse...
Miller... Centerton...
Sulphur Springs...
This includes Interstate 49 between mile markers 83 and 84, and
between mile markers 86 and 93.
LAT...LON 3649 9408 3629 9414 3641 9460 3650 9461
3650 9416
TIME...MOT...LOC 0534Z 293DEG 20KT 3647 9439The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 10:42 PM CDT | Special Weather Statement | TSA | Carroll | 33 min |
Nearby
Special Weather Statements in Arkansas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.